MAUDE Adverse Event Report: BRAINLAB SE BRAINLAB ELEMENTS - TRAJECTORY PLANNING; STEREOTACTIC SYSTEM APPLICATION SOFTWARE

BRAINLAB SE BRAINLAB ELEMENTS - TRAJECTORY PLANNING; STEREOTACTIC SYSTEM APPLICATION SOFTWARE
Model Number 26250-02G
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A cranial surgery for two depth electrode placements in the brain, to the substantia nigra with depths of ca.72mm from the left and ca.77mm from the right, to treat parkinson's disease with deep brain stimulation (dbs), has been planned with the brainlab elements - trajectory planning 2.6 for the electrode positions, to place them with a non-brainlab stereotactic arc/frame.From evaluating the placed electrodes with an intra-operative ct scan during the surgery, the surgeon determined that both electrodes were placed in a path deviating shifted ca.3.5mm from the planned/intended trajectory.The surgeon also evaluated and determined that the positions of the electrodes are still suitable for successful treatment, without any changes, at the same surgery.According to the surgeon (treating clinician): the outcome of the surgery was successful as intended, with no changes to the planned procedure.There was no direct (or increased) risk to harm a critical structure due to the deviating placements.There was no harm or negative effect to the patient due to the deviating placements, also not due to the surgery/anesthesia prolongation (for evaluation) of ca.20min.There were no remedial actions necessary, done or planned for this patient.Hospitalization was also not prolonged.
 
Additional Manufacturer Narrative
B2, h1: a risk to the patient's health could not be excluded for these specific circumstances, since electrodes were placed in a different path and location in the brain than intended with the brainlab stereotactic planning involved, despite according to the surgeon (treating clinician): the deviation of the electrodes was detected by the surgeon with an intra-operative ct scan during the surgery, and the surgeon evaluated and determined that the positions of the electrodes are still suitable for successful treatment, without any changes, at the same surgery.The outcome of the surgery was successful as intended, with no changes to the planned procedure.There was no direct (or increased) risk to harm a critical structure due to the deviating placements.There was no harm or negative effect to the patient due to the deviating placements, also not due to the surgery/anesthesia prolongation (for evaluation) of ca.20min.There were no remedial actions necessary, done or planned for this patient.Hospitalization was also not prolonged.H6: according to the results of the brainlab investigation and the information provided by the hospital, it can be concluded that the root cause of the electrodes placed in the brain shifted by ca.4mm more posterior than intended, planned with the brainlab stereotaxy treatment planning, is: inadequate mounting of the non-brainlab stereotactic localizer to the non-brainlab head ring for the mri scanning procedure by the user, not following the instructions provided by the non-brainlab manufacturer of the stereotactic arc/frame system and additionally with the brainlab software instructions for use, causing the localizer to shift away from the head ring during scanning.This was observed by a brainlab representative at an onsite inspection.This shift of the localizer leads to a different coordinate system determined during planning, in comparison to the position of the non-brainlab stereotactic arc for the placements during the surgery, and therefore to stereotactic arc adjustment coordinates that are shifted from the actual stereotactic arc position, resulting in shifted placement paths.There is no indication of a systematic error or malfunction of the brainlab device (stereotaxy planning).Corresponding brainlab measures to minimize this anticipated risk as low as reasonably practicable are already in place.H7: brainlab intends to re-iterate the relevant topics regarding the use of the device to this customer.

Brand Name
BRAINLAB ELEMENTS - TRAJECTORY PLANNING
Common Device Name
STEREOTACTIC SYSTEM APPLICATION SOFTWARE
Manufacturer (Section D)
BRAINLAB SE
olof-palme-strasse 9
muenchen, 81829
GM  81829
Manufacturer (Section G)
BRAINLAB SE
olof-palme-strasse 9
muenchen, 81829
GM   81829
Manufacturer Contact
markus hofmann
olof-palme-strasse 9
muenchen, 81829
GM   81829
MDR Report Key25703690
Report Number8043933-2026-00045
Device Sequence Number13183527
Product Code HAW
UDI-Device Identifier04056481142674
UDI-Public04056481142674
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K223552
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number26250-02G
Device Catalogue Number26408D
Device Lot NumberSW V. 2.6.1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2026
Initial Report FDA Received Date07/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown